Alert archive / Georgia / Frost Advisories in 2008

Frost Advisory 3, NWS Tallahassee, FL

October 29, 200816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this frost advisory at Oct 29, 2008, 1:14 PM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Oct 30, 2008, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2008, 1:14 PM CDT (18:14 UTC)
In effect from
Oct 30, 2008, 1:00 AM CDT
Expired
Oct 30, 2008, 7:00 AM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 291814
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT WED OCT 29 2008

...FROST ADVISORY LATE TONIGHT AND EARLY THURSDAY MORNING FOR
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE COAST...

.A HIGH PRESSURE RIDGE WILL SETTLE ACROSS THE REGION TONIGHT. 
CALM WINDS AND CLEAR SKIES WILL ALLOW AREAS OF FROST TO FORM 
AROUND DAWN THURSDAY IN THE NORMALLY COLDER INLAND LOCATIONS AWAY
FROM THE COAST AND CITIES. 

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
301200-
/O.NEW.KTAE.FR.Y.0003.081030T0600Z-081030T1200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
214 PM EDT WED OCT 29 2008 /114 PM CDT WED OCT 29 2008/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM
EDT /7 AM CDT/ THURSDAY. TEMPERATURES WILL DROP INTO THE LOWER TO
MID 30S IN THE NORMALLY COLDER INLAND LOCATIONS AWAY FROM THE
COAST AND THE CITIES BY DAWN THURSDAY. AREAS OF FROST WILL FORM
DURING THIS TIME...WHERE GROUND TEMPERATURES COOL TO 32 DEGREES OR
LESS. AIR TEMPERATURES AT SOME LOCATIONS MAY BRIEFLY REACH 
32 DEGREES AS WELL.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
VEGETATION MAY BE KILLED IF LEFT UNPROTECTED.

$$

FOURNIER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Oct 29, 8:12 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 29, 8:12 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 AM EDT WED OCT 29 2008

.DISCUSSION...
THE 10 UTC REGIONAL SURFACE ANALYSIS SHOWED THE SOUTHEAST U.S.
COVERED BY A BROAD AREA OF HIGH PRESSURE...WITH A 1031 MB CENTER
ALONG THE LA-MS BORDER. VAPOR IMAGERY AND THE 12 UTC KTAE RAOB
SHOWED THAT THE LOCAL AIRMASS REMAINED VERY DRY. THE LOW
TEMPERATURE AT THE TALLAHASSEE REGIONAL AIRPORT SET A NEW RECORD
FOR THE MONTH OF OCTOBER AT 29 DEGREES. THE APALACHICOLA AIRPORT
SET A DAILY RECORD OF 34 DEGREES. WE EXPECT ANOTHER NIGHT OF
FROST AND NEAR-FREEZING TEMPERATURES TONIGHT. THE EARLY MORNING
FORECAST PACKAGE LOOKS FINE SO NO CHANGES ARE PLANNED.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED OVER THE NEXT COUPLE OF DAYS AS HIGH
PRESSURE REMAINS IN CONTROL ACROSS THE REGION. ADDITIONALLY...WITH
THE RIDGE AXIS IN PLACE EXPECT THE NORTHERLY WINDS TO BE MUCH
LIGHTER THAN TUESDAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6
     PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM
     CDT/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

AVIATION...GIBBS
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Oct 29, 1:57 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 AM EDT WED OCT 29 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-301100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
257 AM EDT WED OCT 29 2008 /157 AM CDT WED OCT 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS
MORNING ACROSS ALL AREAS EXCEPT ALONG THE IMMEDIATE COAST...

...A FROST ADVISORY UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING ALONG THE
COAST...

A COLD AND DRY AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
REGION DURING THE NEXT COUPLE OF DAYS. LOW TEMPERATURES THIS
MORNING MAY DROP TO BETWEEN 30 AND 32 DEGREES OVER INTERIOR
SECTIONS OF THE TRI STATE AREA...BEFORE ONLY WARMING BACK UP TO
THE LOWER TO MIDDLE 60S THIS AFTERNOON. FOR TONIGHT...TEMPERATURES
WILL BECOME COLD ONCE AGAIN...BUT LOWS ARE EXPECTED TO BE A COUPLE
OF DEGREES WARMER ACROSS THE BOARD...SO EXPECT AREAS OF FROST TO
BE OF GREATER CONCERN THAN A FREEZE OVER THE INTERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION THROUGH FRIDAY
AS IT BUILDS IN TO OUR NORTHEAST...WITH A GRADUAL WARMING TREND
EXPECTED. OVER THE WEEKEND AND EARLY NEXT WEEK...HOWEVER...THE
FORECAST WILL BECOME INCREASINGLY COMPLEX. THE LONG RANGE MODELS
ARE IN DECENT AGREEMENT THAT A CUTOFF UPPER LOW PRESSURE SYSTEM
WILL DEVELOP ACROSS THE NORTHEAST GULF OF MEXICO OVER THE WEEKEND...
BUT THEY DIFFER IN THEIR SOLUTIONS THEREAFTER. FOR NOW...WILL
SHOW RAIN CHANCES IN THE 20-30 PERCENT RANGE FROM NW TO SE ACROSS
THE AREA ON SUNDAY AND MONDAY...BUT THIS FORECAST WILL BE SUBJECT
TO CHANGE AS THE WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:21 AM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr

Nearby

Frost Advisories in Georgia, 2008Frost Advisories in Florida, 2008Frost Advisories in Alabama, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.